Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 47, NWS Midland/Odessa, TX

March 25, 2007Martin County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Mar 25, 2007, 9:41 PM CDT for Martin County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2007, 9:41 PM CDT (02:41 UTC)
Expired
Mar 26, 2007, 12:45 AM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Whole counties

County Martin County, TX

The radar

The Midland/Odessa radar (KMAF), 46 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 2.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 994 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
994 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMAF 260243
FFWMAF
TXC317-260545-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
941 PM CDT SUN MAR 25 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MARTIN COUNTY IN WEST TEXAS...

* UNTIL 1245 AM CDT

* AT 939 PM CDT...TRAINED WEATHER SPOTTERS REPORTED 6 TO 8 INCHES    
  OF WATER FLOWING OVER THE INTERSECTION OF SH 176 AND FM 1212 IN    
  MARTIN COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  STANTON...THREE LEAGUES...FLOWER GROVE...BUFORD AND BROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.

MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT ONLY TAKES A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3210 10220 3210 10171 3250 10170 3250 10219

$$
1 follow-up statement
000 
WGUS74 KMAF 260423
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1117 PM CDT SUN MAR 25 2007

TXC317-260545-
MARTIN-
1117 PM CDT SUN MAR 25 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR
MARTIN COUNTY...

AT 1113 PM CDT...DOPPLER RADAR INDICATED LIGHT TO MODERATE RAIN
HAD CONTINUED ACROSS THE COUNTY. LOCALIZED ADDITIONAL RAINFALL RATES
OF A QUARTER TO A HALF INCH PER HOUR WILL OCCUR THROUGH 1230 AM 
CDT...AGGRAVATING ONGOING FLASH FLOODING. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THREE
LEAGUES...THE INTERSECTION OF HWY 3...TARZAN...LENORAH...GRADY...
FLOWER GROVE...BUFORD AND BROWN

MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.

LAT...LON 3210 10220 3210 10171 3250 10170 3250 10219

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 25, 6:51 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Mar 25, 6:51 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
651 PM CDT SUN MAR 25 2007

.UPDATE...
HAVE SENT UPDATES TO PRODUCTS TO REFLECT EXPANSION OF FLASH
FLOOD WATCH FARTHER N INTO THE PLAINS. LOOKS LIKE THIS HAS
QUICKLY TURNED INTO MORE OF A FLASH FLOOD CONCERN THAN SEVERE...
ALTHOUGH PENNY TO NICKEL SIZED HAIL AND DOWNBURST WINDS A CONCERN
STILL.

&&

.PREV DISCUSSION... /ISSUED 208 PM CDT SUN MAR 25 2007/

SHORT TERM...
TSTMS ALREADY DEVELOPING ACRS THE TRANS PECOS WELL AHEAD OF WELL
DEFINED SHRTWV TROF MOVING E OUT OF BAJA. LOW LEVEL MSTR INCREASING
AT ALPINE/FST WITH SE FLOW IN PLACE AND WHERE MSAS IS DEPICTING
MODEST MSTR CONVERGENCE. VISIBLE IMAGERY CONTINUES TO INDICATE
SUFFICIENT BREAKS IN CLOUDS FOR INSOLATION TO INCREASE SB
INSTABILITY. 7H-5H LR/S GREATER THAN 7 C/KM AND DWPNTS IN THE 50S
YIELDING SB CAPES AS HIGH AS 1500 J/KG. DRIER LOW LEVEL AIR W OF THE
RIO GRANDE WILL MOVE/MIX AND SHARPEN LOW LEVEL MSTR GRADIENT AND
INCREASE CONVERGENCE THIS P.M.. GFS/WRF INDICATE (PER 85H-5H OMEGA
FIELDS) THAT STRONG/DEEP LIFT WILL BE NEAR OR CROSSING THE RIO
GRANDE BTWN KELP AND THE BIG BEND AROUND 00Z AND EXPECT NUMEROUS
TSTMS WILL DEVELOP AND WITH 0-6KM BULK SHEAR OF 50-60KT SOME
SUPERCELLS WILL BE POSSIBLE. AS 5H LOW MOVES ENE OVERNIGHT IT WILL
PASS NEAR BIG BEND WITH LARGE COMPLEX LIKELY EVOLVING WHICH WILL
RESULT IN WIDESPREAD HVY RAIN THREAT...ESPECIALLY ACRS THE LOWER TRANS
PECOS. LOWER TRANS PECOS RECEIVED SOME THIS MORNING AND WITH PW/S
NEAR ONE INCH HAVE OPTED INCLUDE TRANS PECOS IN FLASH FLOOD WATCH
THRU 15Z MON. STORM MOTION WILL FAVOR INDIVIDUAL CELLS TO MOVE INTO
PB THIS EVENING AND OVERNIGHT BUT HAVE REFLECTED A DECREASING CHANCE
OF RAIN FROM S TO N.

LONG TERM...
NO MAJOR CHANGES MADE TO LONG TERM AS PREVIOUS FORECAST PACKAGE
LOOKED IN LINE WITH MODELS AND CURRENT THINKING.

MODELS STILL INDICATING THAT UPPER LEVEL LOW WILL EJECT OUT THROUGH
THE SOUTHERN FRINGES OF OUR FORECAST AREA MONDAY AFTERNOON AND
EVENING.  HAVE CONTINUED RAIN CHANCES... THAT TAPER TO THE EAST...
THROUGH EARLY TUESDAY MORNING.  MODEL SOUNDINGS CONTINUE TO INDICATE
POSSIBILITIES OF HEAVY RAINFALL THROUGH THAT DURATION...ESPECIALLY
ACROSS THE LOWER TRANS PECOS.  PWATS THROUGH THAT AREA ARE FORECAST
TO REMAIN AT OR ABOVE 1 INCH THROUGH TUESDAY MORNING WHEN THE NEXT
DRYING TREND BEGINS TO MOVE IN.  WILL HAVE TO CONTINUE TO MONITOR
FOR ANY FLOODING POTENTIAL.

AROUND MIDWEEK...A FRONT WILL DROP INTO THE AREA AND BRING ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS TO THE AREA...STARTING IN THE
EASTERN PORTIONS OF THE FORECAST AREA...THEM EXPANDING WEST INTO
THURSDAY AND FRIDAY.  RIGHT NOW...HAVE THE FARTHEST WESTERN EXTENT
LYING ROUGHLY DOWN THE LEE SIDE OF THE WEST TEXAS AND SOUTHEAST NEW
MEXICO MOUNTAINS.  TEMPERATURES THAT WILL HAVE CLIMBED BACK TO NEAR
80 FOR MANY LOCATIONS THROUGH WEDNESDAY...WILL DROP DOWN INTO THE
UPPER 60S TO LOWER 70S FOR MANY LOCATIONS ACROSS THE FORECAST AREA
BY FRIDAY.  WILL SEE COOLEST LOWS SEEN IN A WHILE TOWARDS THE END OF
THE WEEK AS DEWPOINTS ARE ALLOWED TO DROP BACK DOWN IN THE TO 20S.
MOST LOCATIONS WILL EXPERIENCE OVERNIGHT TEMPS IN THE LOWER TO MID
40S FOR FRIDAY AND SATURDAY MORNINGS.  INTERESTINGLY ENOUGH...THE
NORMAL LOW FOR KMAF FOR THIS TIME OF YEAR IS IN THE LOW 40S...SO
THIS WILL ACTUALLY BE NORMAL...BUT MAY STILL FEEL CHILLY TO SOME.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              59  68  54  78  /  60  60  10   0
CARLSBAD NM                51  76  50  82  /  50  20  10   0
DRYDEN TX                  58  72  55  81  /  80  70  10   0
FORT STOCKTON TX           56  69  55  82  /  70  60  10   0
GUADALUPE PASS TX          50  71  53  75  /  70  20   0   0
HOBBS NM                   52  74  51  80  /  50  30  10   0
MARFA TX                   52  67  44  75  /  80  40   0   0
MIDLAND INTL AIRPORT TX    56  68  52  79  /  60  50  10   0
ODESSA TX                  56  69  53  79  /  60  50  10   0
WINK TX                    57  73  52  85  /  60  40  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 5 PM THIS AFTERNOON TO 9 AM MDT MONDAY
     FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
     COUNTY...SOUTHERN LEA COUNTY.

TX...FLASH FLOOD WATCH FROM 6 PM CDT /5 PM MDT/ THIS EVENING TO 10 AM
     CDT /9 AM MDT/ MONDAY FOR THE FOLLOWING ZONES...ANDREWS...
     BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS
     AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE
     MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...MARTIN...
     MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...
     REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...TERRELL...
     UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

&&
Hazardous weather outlook, Mar 25, 2:50 PM CDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
250 PM CDT SUN MAR 25 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-262000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
250 PM CDT SUN MAR 25 2007 /150 PM MDT SUN MAR 25 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO PERSIST ACROSS MUCH OF THE AREA
INTO THE NIGHT. A STRONG UPPER LOW MOVING THROUGH NORTHERN MEXICO
WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS. STORMS THAT DEVELOP
IN THE MOUNTAINS WILL MOVE NORTHEAST INTO THE PLAINS. SOME STORMS
WILL BE CAPABLE OF PRODUCING LARGE HAIL AND STRONG DOWNBURST WINDS
IN EXCESS OF 60 MPH. THESE STORMS ARE ALSO EXPECTED TO PRODUCE
VERY HEAVY RAIN RESULTING IN A FLOODING AND FLASH FLOODING
SITUATION...ESPECIALLY ACROSS THE LOWER TRANS PECOS MONDAY
MORNING. THE MOST FAVORED ARE FOR FLOODING RAINS WILL BE NEAR FORT
STOCKTON...TO PRESIDIO...TO THE BIG BEND...TO THE DRYDEN AND
SHEFFIELD AREAS AND FLASH FLOOD WATCH IS IN EFFECT FOR THESE
AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL CONTINUE ACROSS WEST TEXAS AND SOUTHEASTERN
NEW MEXICO MONDAY. THE UPPER LEVEL STORM SYSTEM WILL MOVE OUT OF
THE TEXAS BIG BEND ON MONDAY...AND AS IT DOES SO...RAIN CHANCES
WILL END FROM WEST TO EAST BUT THERE STILL MAY BE LINGERING
FLOODING PROBLEMS ACROSS THE LOWER TRANS PECOS.

THUNDERSTORM CHANCES WILL INCREASE SLIGHTLY TUESDAY NIGHT INTO
WEDNESDAY AS ANOTHER UPPER LEVEL STORM SYSTEM DEVELOPS OVER THE
CENTRAL ROCKIES. AT THIS TIME THE THREAT OF SEVERE WEATHER WITH
THIS SYSTEM APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Mar 25, 7:43 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
743 PM CDT SUN MAR 25 2007

TXZ058-260145-
REEVES COUNTY AND UPPER TRANS PECOS-
743 PM CDT SUN MAR 25 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN REEVES COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF TOYAH LAKE AT
743 PM CDT...MOVING NORTHEAST AT 20 MPH.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
Local storm report, Mar 25, 7:49 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
749 PM CDT SUN MAR 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     FLASH FLOOD      ANDREWS                 32.32N 102.55W
03/25/2007                   ANDREWS            TX   TRAINED SPOTTER

            ONE HALF TO ONE FOOT OF WATER ON HIGHWAY 385 THROUGH
            TOWN.

&&

JPC
Special weather statement, Mar 25, 7:57 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
757 PM CDT SUN MAR 25 2007

TXZ081-260200-
BIG BEND AREA-
757 PM CDT SUN MAR 25 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL BREWSTER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 34 MILES SOUTHWEST OF MARATHON AT
757 PM CDT...MOVING NORTHEAST AT 30 MPH.  THIS STORM WILL CROSS SH118.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
Local storm report, Mar 25, 8:03 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
803 PM CDT SUN MAR 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     FLASH FLOOD      PECOS                   31.41N 103.50W
03/25/2007                   REEVES             TX   AMATEUR RADIO

            STREET FLOODING IN PECOS.

&&

JPC
Local storm report, Mar 25, 8:34 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
834 PM CDT SUN MAR 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     FLASH FLOOD      BARSTOW                 31.46N 103.39W
03/25/2007                   WARD               TX   LAW ENFORCEMENT

            FLOODING IN TOWN AND ALONG COUNTY ROAD 140 IN WARD
            COUNTY.

&&

JPC
Special weather statement, Mar 25, 8:54 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
854 PM CDT SUN MAR 25 2007

TXZ051-260300-
MARTIN-
854 PM CDT SUN MAR 25 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR WESTERN MARTIN COUNTY.

A STRONG THUNDERSTORMS WAS LOCATED NEAR THE INTERSECTION OF
HIGHWAYS 349 AND 176 IN WESTERN MARTIN COUNTY AT 855 PM CDT...
MOVING EAST AT 30 MPH.  THIS STORM WILL CROSS TRAZAN...
LENORAH AND STANTON BY 930 PM CDT.

STRONG GUSTY WINDS UP TO 50 MPH...HEAVY RAIN AND DEADLY
LIGHTNING ARE POSSIBLE WITH THIS STORM.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 7:49 PM CDTSevere Thunderstorm WarningMAFReeves56 min
Mar 25, 8:26 PM CDTFlash Flood WarningMAFWard6 hr
Mar 25, 8:29 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Midland42 min
Mar 25, 9:03 PM CDTFlash Flood WarningMAFReeves6 hr
Mar 25, 10:34 PM CDTFlash Flood WarningMAFEctor4 hr
Mar 25, 10:45 PM CDTFlash Flood WarningMAFWinkler5 hr
Mar 26, 12:43 AM CDTFlash Flood WarningMAFAndrews4 hr
Mar 26, 3:32 AM CDTFlash Flood WarningMAFMitchell3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.